Alert archive / Colorado / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 133, NWS Pueblo, CO

September 11, 2006El Paso County, Colorado

NWS Pueblo, CO issued this severe thunderstorm warning at Sep 11, 2006, 6:48 PM MDT for El Paso County, Colorado. It was in force for 87 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 11, 2006, 6:48 PM MDT (00:48 UTC)
Expired
Sep 11, 2006, 8:15 PM MDT
In force
87 min
Issued by
NWS Pueblo, CO
Area
Counties, with a storm outline in the text

County El Paso County, CO

The radar

The Pueblo radar (KPUX), 64 km from the middle of the area, began a volume at 00:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 11, 6:50 PM MDTHAIL 118 N Colorado Springs, COWIND GUSTS 45 MPH AND HEAVY RAIN
Sep 11, 7:06 PM MDTHAIL 0.757 N Colorado Springs, CO

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 2 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Denver, CO (KDNR), launched 00:00Z, 0.8 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 00:00Z on 2006-09-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 160 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 00:00Z on 2006-09-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -47 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
160 J/kg
Mixed-layer CIN
-16 J/kg
Mixed-layer LCL
1572 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
-47 m²/s²
0-3 km storm-relative helicity
50 m²/s²
Significant tornado parameter
-0.0
Supercell composite
-0.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS55 KPUB 120048
SVRPUB
COC041-120215-
/O.NEW.KPUB.SV.W.0133.060912T0048Z-060912T0215Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PUEBLO CO
648 PM MDT MON SEP 11 2006

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WESTERN EL PASO COUNTY IN EAST CENTRAL COLORADO...
  THIS INCLUDES THE CITY OF COLORADO SPRINGS...

* UNTIL 815 PM MDT...

* AT 645 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL.  THIS
  STORM WAS LOCATED OVER MONUMENT...OR 14 MILES NORTH OF COLORADO
  SPRINGS...AND WAS MOVING TOWARD THE SOUTHEAST AT 25 MPH.

* LOCATIONS IMPACTED INCLUDE...
  MONUMENT
  COLORADO SPRINGS.
  FOUNTAIN.

IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE
THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN
INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST
PROTECTION.

LAT...LON 3911 10457 3912 10502 3852 10474 3863 10437

$$
6 follow-up statements
000 
WWUS55 KPUB 120055
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
652 PM MDT MON SEP 11 2006

COC041-120215-
/O.CON.KPUB.SV.W.0133.000000T0000Z-060912T0215Z/
EL PASO CO-
652 PM MDT MON SEP 11 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM MDT
FOR WESTERN EL PASO COUNTY...

AT 650 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL.  THIS STORM WAS LOCATED NEAR MONUMENT...OR 11 MILES NORTH OF
COLORADO SPRINGS...AND WAS MOVING TOWARD THE SOUTHEAST AT 20 MPH.

LOCATIONS IMPACTED INCLUDE...
  MONUMENT
  BLACK FOREST.
  FALCON.
  COLORADO SPRINGS.
  BROADMOOR.
  FORT CARSON.
  FOUNTAIN.

AT 650 PM MDT A NATIONAL WEATHER SERVICE SPOTTER SAW QUARTER SIZE 
HAIL 1 MILE TO THE NORTHWEST OF MONUMENT.  

IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE
THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN
INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST
PROTECTION.

LAT...LON 3911 10457 3912 10502 3852 10474 3863 10437

$$
000 
WWUS55 KPUB 120109
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
709 PM MDT MON SEP 11 2006

COC041-120215-
/O.CON.KPUB.SV.W.0133.000000T0000Z-060912T0215Z/
EL PASO CO-
709 PM MDT MON SEP 11 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM MDT
FOR WESTERN EL PASO COUNTY...

AT 706 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL.  THIS STORM WAS LOCATED NEAR WEST CENTRAL COLORADO 
SPRINGS...AND WAS MOVING TOWARD THE SOUTHEAST AT 20 MPH.  ANOTHER 
SEVERE THUNDERSTORM WAS 3 MILES TO THE SOUTH OF MONUMENT.

LOCATIONS IMPACTED INCLUDE...
  FALCON.
  COLORADO SPRINGS.
  BROADMOOR.
  FORT CARSON.
  FOUNTAIN.

IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE
THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN
INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST
PROTECTION.

HEAVY RAIN WILL CAUSE HIGH WATER IN LOW LYING AREAS AND POSSIBLE
FLASH FLOODS. IF WATER IS ACROSS YOUR PATH...DO NOT CROSS IT. THE
PATH OR ROAD MAY BE WASHED OUT...AND THEREFORE THE WATER WILL BE MUCH
DEEPER THAN YOU THINK.

FREQUENT OR CONTINUOUS LIGHTNING WILL ALSO OCCUR. REMEMBER...IF YOU
CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. IF
CAUGHT OUTDOORS...STAY AWAY FROM WATER...METAL OBJECTS...AND ISOLATED
TALL OBJECTS SUCH AS TREES. IF INDOORS...STAY AWAY FROM WINDOWS AND
DOORS AND AVOID USING THE TELEPHONE UNLESS IT IS AN EMERGENCY. IF
POSSIBLE...UNPLUG ANY UNNECESSARY APPLIANCES BEFORE THE THUNDERSTORM
HITS.

LAT...LON 3911 10457 3912 10502 3852 10474 3863 10437

$$
000 
WWUS55 KPUB 120130
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
730 PM MDT MON SEP 11 2006

COC041-120215-
/O.CON.KPUB.SV.W.0133.000000T0000Z-060912T0215Z/
EL PASO CO-
730 PM MDT MON SEP 11 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM MDT
FOR WESTERN EL PASO COUNTY...

AT 727 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. 
THIS STORM WAS LOCATED NEAR CENTRAL COLORADO SPRINGS...AND WAS MOVING
TOWARD THE SOUTHEAST AT 20 MPH.

LOCATIONS IMPACTED INCLUDE...
  COLORADO SPRINGS.
  FORT CARSON.
  FOUNTAIN.

IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE
THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN
INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST
PROTECTION.

HEAVY RAIN WILL CAUSE HIGH WATER IN LOW LYING AREAS AND POSSIBLE
FLASH FLOODS. IF WATER IS ACROSS YOUR PATH...DO NOT CROSS IT. THE
PATH OR ROAD MAY BE WASHED OUT...AND THEREFORE THE WATER WILL BE MUCH
DEEPER THAN YOU THINK.

FREQUENT OR CONTINUOUS LIGHTNING WILL ALSO OCCUR. REMEMBER...IF YOU
CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. IF
CAUGHT OUTDOORS...STAY AWAY FROM WATER...METAL OBJECTS...AND ISOLATED
TALL OBJECTS SUCH AS TREES. IF INDOORS...STAY AWAY FROM WINDOWS AND
DOORS AND AVOID USING THE TELEPHONE UNLESS IT IS AN EMERGENCY. IF
POSSIBLE...UNPLUG ANY UNNECESSARY APPLIANCES BEFORE THE THUNDERSTORM
HITS.

LAT...LON 3911 10457 3912 10502 3852 10474 3863 10437

$$
000 
WWUS55 KPUB 120140
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
740 PM MDT MON SEP 11 2006

COC041-120215-
/O.CON.KPUB.SV.W.0133.000000T0000Z-060912T0215Z/
EL PASO CO-
740 PM MDT MON SEP 11 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM MDT
FOR WESTERN EL PASO COUNTY...

AT 736 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. 
THIS STORM WAS LOCATED NEAR SOUTHEASTERN COLORADO SPRINGS...AND WAS
MOVING TOWARD THE SOUTHEAST AT 20 MPH.

LOCATIONS IMPACTED INCLUDE...
  COLORADO SPRINGS.
  FOUNTAIN.

IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE
THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN
INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST
PROTECTION.

HEAVY RAIN WILL CAUSE HIGH WATER IN LOW LYING AREAS AND POSSIBLE
FLASH FLOODS. IF WATER IS ACROSS YOUR PATH...DO NOT CROSS IT. THE
PATH OR ROAD MAY BE WASHED OUT...AND THEREFORE THE WATER WILL BE MUCH
DEEPER THAN YOU THINK.

FREQUENT OR CONTINUOUS LIGHTNING WILL ALSO OCCUR. REMEMBER...IF YOU
CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. IF
CAUGHT OUTDOORS...STAY AWAY FROM WATER...METAL OBJECTS...AND ISOLATED
TALL OBJECTS SUCH AS TREES. IF INDOORS...STAY AWAY FROM WINDOWS AND
DOORS AND AVOID USING THE TELEPHONE UNLESS IT IS AN EMERGENCY. IF
POSSIBLE...UNPLUG ANY UNNECESSARY APPLIANCES BEFORE THE THUNDERSTORM
HITS.

LAT...LON 3911 10457 3912 10502 3852 10474 3863 10437

$$
000 
WWUS55 KPUB 120151
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
751 PM MDT MON SEP 11 2006

COC041-120215-
/O.CON.KPUB.SV.W.0133.000000T0000Z-060912T0215Z/
EL PASO CO-
751 PM MDT MON SEP 11 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM MDT
FOR WESTERN EL PASO COUNTY...

AT 748 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. 
THIS STORM WAS LOCATED NEAR SOUTHEASTERN COLORADO SPRINGS...AND WAS
MOVING TOWARD THE SOUTHEAST AT 15 MPH.

LOCATIONS IMPACTED INCLUDE...
  COLORADO SPRINGS.
  FOUNTAIN.

IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE
THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN
INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST
PROTECTION.

HEAVY RAIN WILL CAUSE HIGH WATER IN LOW LYING AREAS AND POSSIBLE
FLASH FLOODS. IF WATER IS ACROSS YOUR PATH...DO NOT CROSS IT. THE
PATH OR ROAD MAY BE WASHED OUT...AND THEREFORE THE WATER WILL BE MUCH
DEEPER THAN YOU THINK.

FREQUENT OR CONTINUOUS LIGHTNING WILL ALSO OCCUR. REMEMBER...IF YOU
CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. IF
CAUGHT OUTDOORS...STAY AWAY FROM WATER...METAL OBJECTS...AND ISOLATED
TALL OBJECTS SUCH AS TREES. IF INDOORS...STAY AWAY FROM WINDOWS AND
DOORS AND AVOID USING THE TELEPHONE UNLESS IT IS AN EMERGENCY. IF
POSSIBLE...UNPLUG ANY UNNECESSARY APPLIANCES BEFORE THE THUNDERSTORM
HITS.

LAT...LON 3911 10457 3912 10502 3852 10474 3863 10437

$$
000 
WWUS55 KPUB 120217
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
818 PM MDT MON SEP 11 2006

COC041-120228-
/O.EXP.KPUB.SV.W.0133.000000T0000Z-060912T0215Z/
EL PASO CO-
818 PM MDT MON SEP 11 2006

...THE SEVERE THUNDERSTORM WARNING FOR WESTERN EL PASO COUNTY EXPIRED
AT 815 PM MDT...

LAT...LON 3911 10457 3912 10502 3852 10474 3863 10437

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 11, 3:01 PM MDT, 3 hours 47 minutes earlier.

Area forecast discussion, Sep 11, 3:01 PM MDT, 3 hours 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PUEBLO CO
301 PM MDT MON SEP 11 2006

.SHORT TERM...
(TONIGHT AND TUESDAY)

...STRONG TO SEVERE THUNDERSTORMS ACROSS SOUTHEAST CO THIS EVENING...
...DRYING AND WARMING TREND BEGINS TUESDAY...

CURRENTLY...IFR-MVFR STRATUS/FOG DISSIPATED ACROSS SOUTHEASTERN CO
AND THE RIO GRANDE VALLEY BY MIDMORNING WITH MVFR STRATUS REMAINING
ACROSS PARTS OF NORTHEASTERN CO AND NORTHWESTERN KS EARLY THIS
AFTERNOON. REGIONAL RADAR AND SATELLITE DATA SHOWED ISOLATED TO
SCATTERED SHOWERS AND THUNDERSTORMS FORMING OVER THE MOUNTAINS AND
HIGH VALLEYS...DRIFTING SOUTH TO SOUTHEASTWARD. THESE THUNDERSTORMS
WERE PRIMARILY DUE TO HEATING...INSTABILITY...OROGRAPHICS...AND
POSSIBLY A WEAK SHORTWAVE TROUGH MOVING OVER THE CENTRAL ROCKIES.
THE STORMS...SO FAR...HAVE PULSE CHARACTERISTICS.  A MUCH STRONGER
SHORTWAVE TROUGH...MINI-LOW...WAS RACING OUT OF THE NORTHERN ROCKIES
AND INTO NORTHEASTERN WY EARLY THIS AFTERNOON. THIS IS A PRETTY
TIGHT SYSTEM PER WATER VAPOR AND RUC MODEL UPPER AIR ANALYSES. THE
SYSTEM IS MOVING SOUTH-SOUTHEAST AT 25KTS. PLENTY OF FUEL SITTING
AROUND WITH SURFACE BASED CAPE VALUES OF 400-1500 J/KG AND LIFTED
INDICES OF -2C TO -4C. 0-6KM BULK SHEAR VALUES ONLY AROUND
15KTS...BUT WITH THE APPROACHING SYSTEM...THE 0-6KM BULK SHEARS ARE
40-50KTS.

TONIGHT...WRF AND GFS SEEMED TO INITIALIZE THE SYSTEM COMING OUT OF
THE NORTHERN ROCKIES/HIGH PLAINS WELL THIS MORNING. BY 18Z/11
MONDAY...THE WRF AND GFS HAVE A DECENT TRACK ON THE APPROACHING
SYSTEM. ONE TREND THAT IS A LITTLE DIFFERENT WITH THE SYSTEM IS IT
BEING A LITTLE SLOWER AND WEAKENS OVERNIGHT. RUC...WRF...AND GFS ALL
HAVE THIS TREND. ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS OVER
THE MOUNTAINS SHOULD DRIFT SOUTH AND EASTWARD LATE THIS AFTERNOON
AND EVENING BEFORE THE WEATHER FEATURE EVEN GETS CLOSE TO
SOUTHEASTERN CO. THE WEATHER SYSTEM MAY GET INTO EAST CENTRAL CO
BETWEEN 03Z-06Z/12 TUESDAY. DEPENDING ON HOW THE...MOSTLY
PULSE...THUNDERSTORMS BEHAVES AHEAD OF THE WEATHER SYSTEM...CURRENT
POPS/WX MAY BE A LITTLE OVERDONE...BUT ALL IT TAKES IS A NUMBER OF
OUTFLOW BOUNDARIES TO SET OFF MORE AND MORE THUNDERSTORMS LIKE DAYS
PAST. AS THE WEATHER SYSTEM APPROACHES...STORM TYPE WOULD SWITCH TO
MORE SUPERCELL GIVEN A STRONGER 0-6KM BULK SHEAR ENVIRONMENT. PLENTY
OF CAPE SHOULD BE AVAILABLE TO SUPPORT LARGE HAIL AND DAMAGING WINDS
ACROSS SOUTHEASTERN CO. THE GREATEST THUNDERSTORM THREAT WILL
PROBABLY HAIL WITH THE WET BULB ZERO HEIGHT 11K-12K FT MSL ALONG
I-25 CORRIDOR AND EASTWARD. DOWNDRAFT CAPE NOT ALL THAT GREAT...BUT
COULD RULE OUT A GUST TO AROUND 50 MPH...ESPECIALLY WITH THE PULSE
THUNDERSTORMS LATE THIS AFTERNOON AND EVENING. LIKE IN PAST
DAYS...THE SIZE OF HAIL WILL BE A CHALLENGE. COULD SEE LARGE HAIL...
OR A TREMENDOUS AMOUNT OF SMALL HAIL...WITH STRONG UPDRAFT CORES.
WILL CONTINUE THE HIGHEST POPS ACROSS SOUTHEASTERN CO AND SHIFT THE
HIGHEST POPS SOUTH AND EAST OVERNIGHT. A LITTLE CONCERNED ABOUT
STRATUS/FOG DEVELOPMENT ACROSS SOUTHEASTERN CO. THIS MORNINGS
STRATUS AND FOG WAS FAIRLY WIDESPREAD ACROSS NORTHEASTERN CO...WRN
NE...AND NWRN KS. WRF HINTING OF THE SFC-PBL BECOMING MOIST AGAIN
OVERNIGHT AND EARLY TUE MORNING...ESPECIALLY IF RAINFALL COVERS MUCH
OF SOUTHEAST CO LATER THIS EVENING AND EARLY OVERNIGHT. WILL PLAN TO
ADD FOG AGAIN TO THE SOUTHEASTERN CO PLAINS OVERNIGHT AND EARLY TUE
MORNING. ALSO...WILL MENTION SOME FOG IN THE SAN LUIS AND RIO GRANDE
VALLEYS CONSIDERING THIS MORNINGS VISIBLE SATELLITE IMAGERY. THE
HEART OF THE SAN LUIS VALLEY TEMPERATURES ONCE AGAIN WENT DOWN INTO
THE MIDDLE 30S THIS MORNING. POSSIBLY HAD SOME PATCHY FROST...BUT IT
WAS PROBABLY ONLY FOR ABOUT 1 HOUR. THE SAME COULD HAPPEN EARLY TUE
MORNING. WILL HOLD OFF ADDING TO THE DIGITAL FORECAST DATABASE AS IT
WILL ONLY BE A 1 HOUR EVENT.

TUESDAY...WELL ADVERTISED DRYING AND WARMING TREND SHOULD START.
EASTERN CO MIDLEVEL TROUGH SHOULD PUSH EASTWARD AS NORTHERLY FLOW
DEVELOPS AHEAD OF A BUILDING HIGH PRESSURE SYSTEM OVER THE GREAT
BASIN. MIGHT BE DEALING WITH SOME PATCHY-AREAS STRATUS/FOG IN THE
VALLEYS TUESDAY MORNING. SIGNIFICANT DRYING OCCURS IN THE H7-H3
LAYER...HUMIDITY VALUES OF 5-10 PERCENT. THERE MIGHT BE A FEW CU OR
AC FORM...BUT THEY SHOULD BE FEW AND FAR BETWEEN. WITH THAT
SAID...THE POTENTIAL FOR PRECIPITATION WILL BE 0 PERCENT. GIVEN
PLENTY OF INSOLATION...MAXIMUM TEMPERATURES SHOULD BE A LITTLE
WARMER THAN THE LAST COUPLE OF DAYS. METZE

.LONG TERM...
(TUESDAY NIGHT THROUGH MONDAY)

LONG TERM CONCERNS INCLUDE THE AMOUNT OF WARMING THROUGH THE LATE
WEEKEND ALONG WITH TIMING AND EFFECTS OF PAC NW SYSTEM MOVING ACROSS
THE REGION THROUGH THE WEEKEND.

TUESDAY NIGHT-THURSDAY...FLAT UPPER LEVEL RIDGING ACROSS THE REGION
TUESDAY NIGHT GIVES WAY TO SLOWLY INCREASING WEST TO SOUTHWEST FLOW
THROUGH THE DAY THURSDAY...AS DEVELOPING BROAD UPPER LOW DEEPENS
ACROSS THE PAC NW COAST. MODELS DIFFER WITH WEAK SHORT WAVE ACROSS
THE DESERT SW BECOMING EMBEDDED IN THE FLOW ALOFT...WITH LATEST NAM
KEEPING SYSTEM FURTHER SOUTH ACROSS CENTRAL NEW MEXICO. LATEST GFS
HOWEVER IS IN AGREEMENT WITH THE ECMWF...LIFTING SYSTEM ACROSS
CENTRAL COLORADO...AND HAVE GONE CLOSER TO THIS SOLUTION ATTM. AT
ANY RATE...WITH H7 TEMPS BETWEEN +10C AND +14C...SHOULD SEE HIGHS
ABOVE SEASONAL AVERAGES THROUGH THE PERIOD. HAVE KEPT SLIGHT POPS
ACROSS THE SW AND CENTRAL MTS WEDNESDAY AS MINOR EMBEDDED DISTURBANCE
MOVES ACROSS THE REGION WITH CHANCE TO SLIGHT CHANCES ACROSS THE
ENTIRE AREA THURSDAY...AS STRONGER WAVE AND MOISTURE EMBEDDED IN
THE FLOW MOVES ACROSS THE STATE.

FRIDAY-MONDAY...MODELS REMAINING IN DECENT AGREEMENT WITH LARGE PAC
NW LOW MOVING INTO THE GREAT BASIN REGION FRIDAY AND SLOWLY LIFTING
OUT ACROSS THE ROCKIES THROUGH THE WEEKEND AS ANOTHER EPAC SYSTEM
MOVES ONSHORE ACROSS THE PAC NW COAST...THOUGH LATEST ECMWF A TAD
FURTHER NORTH WITH PASSING SYSTEM AND SLOWER WITH BRINGING NEXT
SYSTEM ONSHORE. AT ANY RATE...WITH STRONG 120+KT JET CORE MOVING
ACROSS THE REGION...WILL LIKELY SEE WINDY CONDITIONS DEVELOPING
ACROSS THE HIGHER TERRAIN LATE FRIDAY AND SATURDAY. WITH STRONG
WESTERLY FLOW ALOFT...WILL SEE LEE/PREFRONTAL TROUGH ACROSS THE
PLAINS SATURDAY...WITH GUSTY WINDS ALOFT TO MIXING DOWN ACROSS
THE PLAINS KEEPING TEMPS ABOVE AVERAGES. WITH PROXIMITY OF STRONG
JET ACROSS THE REGION...HAVE KEPT GENERALLY ISOLATED POPS ACROSS THE
AREA. STAND UP FRONT ASSOCIATED WITH PASSING SYSTEM MOVES ACROSS THE
STATE LATE SAT EARLY SUN...WITH TEMPERATURES COOLING TO AROUND
SEASONAL AVERAGES SUNDAY AND MONDAY. -MW

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

17/23
Hazardous weather outlook, Sep 11, 6:50 AM MDT, 11 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PUEBLO CO
650 AM MDT MON SEP 11 2006

COZ058>089-093>099-121300-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
650 AM MDT MON SEP 11 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST
CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO.

.DAY ONE...TODAY AND TONIGHT

ISOLATED TO SCATTERED THUNDERSTORMS WILL OCCUR THIS AFTERNOON OVER
MOST OF THE AREA. SOME OF THESE STORMS COULD PRODUCE A GOOD DEAL OF
SMALL HAIL...WIND GUSTS TO 40 MPH...AND LOCALLY HEAVY RAIN. ONE OR
TWO SEVERE THUNDERSTORMS CANNOT BE RULED OUT...BRINGING HAIL
AROUND ONE INCH IN DIAMETER AND WIND GUSTS AROUND 60 MPH.
OVERNIGHT...A WEATHER DISTURBANCE FROM THE NORTH WILL YIELD A
WIDESPREAD AREA OF SHOWERS AND THUNDERSTORMS OVER THE EASTERN
PLAINS. THE PRIMARY THREATS THROUGHOUT THE NIGHT FROM THE STRONGER
STORMS WILL BE HAIL TO NEARLY 3/4 INCH IN DIAMETER...WIND GUSTS TO
50 MPH...AND LOCALLY HEAVY RAINFALL.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

ISOLATED TO SCATTERED THUNDERSTORMS WILL OCCUR THURSDAY THROUGH
SATURDAY OVER MUCH OF THE AREA. THE MAIN THREATS FROM THESE STORMS
WILL BE HEAVY RAINFALL...CLOUD TO GROUND LIGHTNING...AND SMALL HAIL.

.SPOTTER INFORMATION STATEMENT...

WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE
POSSIBLE ACROSS THE EASTERN PLAINS AFTER 2 PM.

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 11, 6:13 PM MDTSevere Thunderstorm WarningPUBBaca2 hr

Nearby

Severe Thunderstorm Warnings in Colorado, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.